Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 27, 2017, 3:05 AM MDT for Eddy County, New Mexico. It took effect at Mar 28, 2017, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2017, 3:05 AM MDT (09:05 UTC)
- In effect from
- Mar 28, 2017, 6:00 AM MDT
- Expired
- Mar 28, 2017, 2:41 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4073 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS74 KMAF 270905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 405 AM CDT Mon Mar 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING IN THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... .An upper level storm system will move over the region Tuesday night and likely result in high winds in the Guadalupe Mountains, and in the higher elevations of the Davis Mountains. NMZ027-TXZ074-258-272100- /O.NEW.KMAF.HW.A.0015.170328T1200Z-170329T1800Z/ Guadalupe Mountains of Eddy County-Davis/Apache Mountains Area- Guadalupe Mountains- Including the cities of Queen, Alpine, Fort Davis, Guadalupe Mountains NP, and Pine Springs 405 AM CDT Mon Mar 27 2017 /305 AM MDT Mon Mar 27 2017/ ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Tuesday morning through Wednesday morning. * WINDS...Westerly 35 to 45 mph with gusts around 65 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans and tractor trailers. Airplanes flying over the Guadalupe Mountains may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
982 WWUS74 KMAF 271846 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 146 PM CDT Mon Mar 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING IN THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS... .An upper level trough over the Great Basin today will approach the region Tuesday. As it does it may produce high wind in the Guadalupe Mountains, and in the higher elevations of the Davis Mountains. As the trough passes by the wind speeds will drop off. NMZ027-TXZ074-258-281100- /O.CON.KMAF.HW.A.0015.170328T1200Z-170329T1800Z/ Guadalupe Mountains of Eddy County-Davis/Apache Mountains Area- Guadalupe Mountains- Including the cities of Queen, Alpine, Fort Davis, Guadalupe Mountains NP, and Pine Springs 146 PM CDT Mon Mar 27 2017 /1246 PM MDT Mon Mar 27 2017/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Tuesday morning through Wednesday morning. * WINDS...West 35 to 45 mph with gusts around 65 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans and tractor trailers. Airplanes flying over the Guadalupe Mountains may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
510 WWUS74 KMAF 280841 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 341 AM CDT Tue Mar 28 2017 ...HIGH WIND WARNING IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING IN THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR SOUTHEAST NEW MEXICO...THE VAN HORN AND HIGHWAY 54 CORRIDOR...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU... .An upper level trough near the Four Corners region will move across New Mexico today. Strong winds associated with the low will mix into the Guadalupe Mountains today, with very windy conditions expected in the adjacent plains and Davis Mountains. Wind speeds will diminish tonight as the trough moves into Texas. NMZ027-TXZ258-290200- /O.UPG.KMAF.HW.A.0015.170328T1200Z-170329T1800Z/ /O.NEW.KMAF.HW.W.0016.170328T1500Z-170329T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 241 AM MDT Tue Mar 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 9 AM this morning to 8 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Late this morning through early this evening. * WINDS...West 35 to 45 mph with gusts around 60 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans and tractor trailers. Airplanes flying over the Guadalupe Mountains may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-290200- /O.UPG.KMAF.HW.A.0015.170328T1200Z-170329T1800Z/ /O.NEW.KMAF.WI.Y.0015.170328T1500Z-170329T0200Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 341 AM CDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 10 AM this morning to 9 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...Late this morning through early this evening. * WINDS...West 25 to 35 mph with gusts around 45 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans and tractor trailers. Airplanes flying over the Guadalupe Mountains may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ028-029-033-034-TXZ057-080-290200- /O.NEW.KMAF.WI.Y.0015.170328T1500Z-170329T0200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Van Horn and Highway 54 Corridor- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, and Marfa 341 AM CDT Tue Mar 28 2017 /241 AM MDT Tue Mar 28 2017/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 10 AM CDT /9 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * TIMING...Late this morning through early this evening. * WINDS...West 25 to 35 mph with gusts around 45 mph. * IMPACTS...These winds could make driving difficult for high profile vehicles such as campers, vans and tractor trailers. Airplanes flying over the Guadalupe Mountains may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 26, 11:14 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 11:14 PM MDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1214 AM CDT Mon Mar 27 2017 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail at all area terminals through the forecast period. A cold front will move south through the area this morning, but winds are not expected to be overly strong, and will veer around to the south after 27/21Z. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 58 82 50 75 / 10 40 60 20 Carlsbad 52 81 48 71 / 0 10 10 20 Dryden 59 89 59 80 / 0 20 30 10 Fort Stockton 57 85 52 75 / 0 10 30 10 Guadalupe Pass 53 70 42 62 / 0 0 0 10 Hobbs 49 78 46 67 / 0 10 30 20 Marfa 41 77 39 69 / 0 0 0 10 Midland Intl Airport 58 83 49 75 / 10 30 50 10 Odessa 57 84 48 73 / 10 20 50 20 Wink 52 84 48 74 / 0 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/
Hazardous weather outlook, Mar 27, 2:52 AM MDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 352 AM CDT Mon Mar 27 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 352 AM CDT Mon Mar 27 2017 /252 AM MDT Mon Mar 27 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Severe thunderstorms could occur along a dryline Tuesday and Tuesday night, but mainly over the eastern Permian Basin, and perhaps the Stockton Plateau and Lower Trans Pecos. Large hail, damaging winds, frequent lightning strikes, locally heavy rainfall and an isolated tornado are possible in these areas. Strong winds will be possible in the Guadalupe Mountains, and in the Davis Mountains above 6000 feet from Tuesday morning through Wednesday morning. A High Wind Watch has been issued for both ranges for westerly winds of 35 to 45 mph and gusts near 65 mph. Warm, dry and windy conditions could result in critical fire weather conditions Tuesday afternoon along and west of a Seminole to Fort Stockton line. A Fire Weather Watch is in effect for these areas Tuesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:06 AM MDT | Fire Weather Watch | MAF | Andrews, Gaines, Loving, Pecos, Ward, Winkler | 24 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.